Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 3, 2017, 4:45 PM CDT for 6 counties in Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2017, 4:45 PM CDT (21:45 UTC)
- Expired
- May 3, 2017, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:54 PM CDT | FLASH FLOOD | Nacogdoches, TX | WATER OVER PEARL STREET. |
| May 3, 4:58 PM CDT | FLASH FLOOD | 1 N Nacogdoches, TX | WATER OVER BLOUNT STREET. |
| May 3, 5:30 PM CDT | FLASH FLOOD | 3 S Lufkin, TX | LOW WATER CROSSINGS FLOODED 3 MILES SOUTH OF LUFKIN ON US 59, HEAVY RAIN .50-.74 IN 15 MINUTES. |
| May 3, 5:52 PM CDT | FLASH FLOOD | 2 Nne Burke, TX | LOW WATER CROSSING ARE FLOODING SOUTH OF LUFKIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
325
WGUS54 KSHV 032145
FFWSHV
TXC005-073-347-401-405-419-040045-
/O.NEW.KSHV.FF.W.0006.170503T2145Z-170504T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
445 PM CDT WED MAY 3 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southern Rusk County in northeastern Texas...
Nacogdoches County in eastern Texas...
Western Shelby County in eastern Texas...
Angelina County in eastern Texas...
San Augustine County in eastern Texas...
Southern Cherokee County in northeastern Texas...
* Until 745 PM CDT
* At 445 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Lufkin, Nacogdoches, Rusk, Diboll, Hudson, Huntington, San
Augustine, Alto, Timpson, Garrison, Wells, Morrill, Melrose,
Martinsville, Bland Lake, Neuville, Trawick, Woden, Pollok and
Sacul.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3115 9485 3123 9486 3126 9490 3128 9488
3132 9490 3134 9496 3138 9495 3144 9501
3147 9510 3152 9510 3159 9517 3158 9520
3177 9534 3188 9499 3191 9464 3196 9435
3154 9400 3142 9405 3123 9405 3110 9447
$$
Palmer1 follow-up statement
850
WGUS74 KSHV 032250
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
550 PM CDT WED MAY 3 2017
TXC005-073-347-401-405-419-040045-
/O.CON.KSHV.FF.W.0006.000000T0000Z-170504T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rusk TX-Nacogdoches TX-Shelby TX-Angelina TX-San Augustine TX-
Cherokee TX-
550 PM CDT WED MAY 3 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHERN RUSK...NACOGDOCHES...WESTERN SHELBY...ANGELINA...SAN
AUGUSTINE AND SOUTHERN CHEROKEE COUNTIES...
At 548 PM CDT, Doppler radar continues to indicate thunderstorms
producing heavy rain across the warned area. Radar is estimating
between two and four inches of rain in places. Water has been
reported over Pearl Street and Blount Street in Nacogdoches. Flash
flooding is expected to begin shortly.
Some locations that will experience flooding include...
Lufkin, Nacogdoches, Rusk, Diboll, Hudson, Huntington, San Augustine,
Alto, Timpson, Garrison, Wells, Morrill, Melrose, Martinsville, Bland
Lake, Neuville, Trawick, Woden, Pollok and Sacul.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3115 9485 3123 9486 3126 9490 3128 9488
3132 9490 3134 9496 3138 9495 3144 9501
3147 9510 3152 9510 3159 9517 3158 9520
3177 9534 3188 9499 3191 9464 3196 9435
3154 9400 3142 9405 3123 9405 3110 9447
$$
PalmerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 3, 4:12 PM CDT, 33 minutes earlier.
Area forecast discussion, May 3, 4:12 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
412 PM CDT Wed May 3 2017
.DISCUSSION...
Stg to svr storms movg east across the area. Warm front convection
has just skirted southern tier of cwa, with most of it south of
area. However, broken line of storms associated with stg cold
front movg across ne TX. With TOR watch until 5 pm, and timing of
convection leaving cwa later this eve, have split wx grids into 3
hour intervals. Will be shortly expanding LWA area, beginning at
6 pm, to include areas north of I-30, and extend in time thru Thu
aftn.
Dry conditions thru remainder of fcst beginning late tonight as
stg upper ridging over western conus. Unseasonally cold temps next
couple days with temps becmg more seasonal towards extended
period./07/
&&
.PREV DISCUSSION... /issued 114 PM CDT Wed May 3 2017/
DISCUSSION...
Updated to include issuance of Svr Tstm watch to ne TX, a portion
of sw AR, and extreme nw La until 7 pm, and to remove most of LA
portions of Tor Watch, this stretches across southern tier of cwa,
until 5 pm. Squall line movg east across FTW metro area warranting
issuance of Svr Watch. Widespread cloud cover stabilization
warranted the cancellation of portion of Tor Watch./07/
PREV DISCUSSION... /issued 1235 PM CDT Wed May 3 2017/
AVIATION...
MVFR-IFR CIGS continued to plagued the TAF sites early this aftn,
and will likely persist through the majority of the TAF period as
SHRA/TSRA activity becomes more widespread by late aftn. At this time,
a warm front has aided in the development of a complex of scattered
-SHRA/-TSRA across central LA, and another complex of storms near
an old outflow boundary were noted near ktxk and keld just north
of kshv. However, isolated -SHRA/-TSRA have developed near kshv,
ktyr and kggg due to a bit of daytime destabilization. Computer
models hint at a more prominent line of storms developing along a
strong cold front, later this afternoon through early-mid
evening, that will affect all TAF sites. Have tried to
incorporate the best timing of when the storm activity will
affect the TAF sites with this forecast. By mid-late evening, the
majority of the precipitation will be exiting the region and
perhaps lingering -SHRA will be left in its wake. Thereafter,
rather breezy northwest wind speeds will ensue tomorrow morning
which could near kshv and keld near an outflow boundary. Lake
Wind Advisory wind speed criteria for most TAF sites /15-20 mph/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 50 71 52 75 / 40 10 0 0
MLU 54 67 50 73 / 70 10 0 0
DEQ 48 69 47 74 / 20 10 0 0
TXK 49 69 50 73 / 30 10 0 0
ELD 50 67 48 73 / 60 10 0 0
TYR 49 71 49 75 / 20 10 0 0
GGG 49 70 50 75 / 20 10 0 0
LFK 52 73 50 77 / 30 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT Thursday for ARZ070>073.
LA...Lake Wind Advisory until 7 AM CDT Thursday for LAZ001>006-
010>014-017>022.
OK...None.
TX...Lake Wind Advisory until 7 AM CDT Thursday for TXZ096-097-
108>112-124>126-136>138-150-151-153-166-167.
&&Hazardous weather outlook, May 3, 1:06 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 106 PM CDT Wed May 3 2017 ARZ060-061-070>072-LAZ001-002-TXZ096-097-108>112-124>126-136>138- 149>151-041815- Hempstead-Nevada-Miller-Lafayette-Columbia-Caddo-Bossier- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana and northeast Texas. .DAY ONE...This Afternoon and Tonight... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT... Scattered showers and thunderstorms across the area will begin to intensify later this afternoon as a line of strong to severe storms will move into the area from the northwest ahead of a strong cold front. strong to possible damaging wind gusts will be the primary threat with the approaching squall line. Isolated large hail is also possible. Total rainfall amounts of one to three inches are expected, resulting in possible isolated areas of localized flooding. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph late this afternoon and tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The severe weather threat will end early Thursday morning. Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and early evening. ARZ073-LAZ003>006-010>014-018>022-041815- Union-Webster-Claiborne-Lincoln-De Soto-Red River-Bienville- Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms across the area will begin to intensify later this afternoon into the early evening, as a line of strong to severe storms will move into the area from the northwest ahead of a strong cold front. strong to possible damaging wind gusts will be the primary threat with the approaching squall line. Isolated large hail is also possible. Total rainfall amounts of one to three inches are expected, resulting in possible isolated areas of localized flooding. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The severe weather threat will end early Thursday morning. Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. ARZ050-051-059-OKZ077-041815- Sevier-Howard-Little River-McCurtain- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... There is an Slight Risk of severe weather across the area this afternoon and into the evening across the area. Scattered to numerous showers and thunderstorms across the area will continue through most of the afternoon as a strong cold front approaches the area by early this evening. Strong wind gusts will be the primary threat with the approaching squall line. Isolated hail is also possible. Total rainfall amounts of one to two inches are expected, resulting in ponding of water on roads and in low lying areas where heavy rain occurs. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph late this afternoon and tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The severe weather threat will end early Thursday morning. Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation could possibly be required this afternoon and early evening. LAZ017-TXZ152-153-165>167-041815- Sabine-Nacogdoches-Shelby-Angelina-San Augustine- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... ...TORNADO WATCH IN EFFECT UNTIL 5 PM... Scattered showers and thunderstorms will begin to rapidly increase in coverage and intensify this afternoon with daytime heating. Stronger storms may be capable of producing large hail, damaging wind gusts, and possible tornadoes. In addition, a line of strong to severe storms will move into the area from the northwest ahead of a strong cold front early this evening. Strong to possible damaging wind gusts will be the primary threat with the approaching squall line. Total rainfall amounts of one to three inches are expected, resulting in possible isolated areas of localized flooding. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph and tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required this afternoon and early evening. 07
In the hours before
Local storm report, May 3, 4:10 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL HENDERSON 32.16N 94.80W
05/03/2017 E2.00 INCH RUSK TX EMERGENCY MNGR
&&
ALSLocal storm report, May 3, 4:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG 1 W BULLARD 32.14N 95.34W
05/03/2017 SMITH TX PUBLIC
TREES AND POWER LINES DOWN NEAR BULLARD OFF
OF FM 2137 AND FM 344.
&&
LFMLocal storm report, May 3, 4:31 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
431 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 2 SE BULLARD 32.12N 95.30W
05/03/2017 CHEROKEE TX EMERGENCY MNGR
TREE DOWN ON FM 2493 AT 69.
&&
LFMLocal storm report, May 3, 4:33 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
433 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG 3 NW BULLARD 32.17N 95.36W
05/03/2017 SMITH TX EMERGENCY MNGR
TREE DOWN BLOCKING THE ROAD CR 177.
&&
LFMLocal storm report, May 3, 4:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 8 NW GARY CITY 32.10N 94.47W
05/03/2017 PANOLA TX 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS WESTERN
PANOLA COUNTY.
&&
ALSLocal storm report, May 3, 4:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL LUFKIN 31.33N 94.73W
05/03/2017 E0.75 INCH ANGELINA TX TRAINED SPOTTER
MINOR STREET FLOODING.
&&
ALSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:54 AM CDT | Lake Wind Advisory | SHV | Bowie, Camp, Cass, Franklin, Gregg, Harrison and 12 more | 39 hr |
| May 3, 7:55 AM CDT | Special Weather Statement | SHV | San Augustine | 65 min |
| May 3, 8:05 AM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 26 min |
| May 3, 8:35 AM CDT | Special Weather Statement | SHV | San Augustine | 25 min |
| May 3, 8:42 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 17 min |
| May 3, 9:01 AM CDT | Special Weather Statement | SHV | San Augustine, Shelby | 44 min |
| May 3, 11:43 AM CDT | Special Weather Statement | SHV | Marion | 47 min |
| May 3, 1:34 PM CDT | Special Weather Statement | SHV | Sabine | 41 min |
| May 3, 1:48 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 42 min |
| May 3, 2:14 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 21 min |
| May 3, 2:19 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Red River, Titus | 56 min |
| May 3, 3:01 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 59 min |
| May 3, 3:27 PM CDT | Special Weather Statement | SHV | Panola | 33 min |
| May 3, 3:35 PM CDT | Special Weather Statement | SHV | Wood | 25 min |
| May 3, 3:40 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 65 min |
| May 3, 3:42 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine | 33 min |
| May 3, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 60 min |
| May 3, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 48 min |
| May 3, 4:14 PM CDT | Flash Flood Warning | SHV | Cherokee, Rusk, Smith | 3 hr |
| May 3, 4:23 PM CDT | Tornado Warning | SHV | Panola, Shelby | 23 min |
| May 3, 4:35 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 55 min |
| May 3, 5:04 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, San Augustine, Shelby | 56 min |
| May 3, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 59 min |
| May 3, 5:49 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 56 min |
| May 3, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 25 min |
| May 3, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 45 min |
| May 3, 6:24 PM CDT | Flash Flood Warning | SHV | Angelina, Sabine, San Augustine, Shelby | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.